Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 6, 2018Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 6:50 PM EDT for Webster County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 6:50 PM EDT (22:50 UTC)
Expired
Aug 6, 2018, 7:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Wind
40

County Webster County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1948 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS82 KFFC 062250
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT MON AUG 6 2018
 
GAZ091-103-104-062315-
Sumter GA-Marion GA-Webster GA-
650 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER...
SOUTHWESTERN MARION AND EASTERN WEBSTER COUNTIES UNTIL 715 PM EDT...

At 650 PM EDT...a line of strong thunderstorms extended from near 
Seminole to near Preston to near Plains...and moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Preston, Plains, Seminole, Croxton Crossroads, Church Hill, Dumas and
Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3193 8445 3207 8457 3225 8464
      3226 8451 3209 8440 3194 8426 3192 8439
TIME...MOT...LOC 2250Z 114DEG 7KT 3222 8457 3212 8449 3200 8441 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 4 hours earlier.

Area forecast discussion, Aug 6, 2:50 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Mon Aug 6 2018

.SHORT TERM /Tonight through Tuesday Night/...

Not much change to the recent trends expected over the next 36
hours. Weak, flat, upper ridge slowly breaks down further, but
remains basically in place over the region. Diurnal convection
firing this afternoon will peak in coverage between now and sundown,
then diminish overnight with a repeat of the pattern again tomorrow.
Highest POPs (though still chance at best) will be over the higher
terrain of the north where some orographic help is available and
across central Georgia in the vicinity of a weak surface trough that
lingers across the area. Moderate instability with decent mid-level
lapse rates keeps the chance for a few strong to marginally severe
thunderstorms in the picture early this evening and again tomorrow
afternoon and evening. Temperatures will remain a bit above seasonal
normals, but Heat Indices are expected to remain below advisory
levels through tomorrow.

20

.LONG TERM /Wednesday through Monday/...

Models are in fairly good agreement through the long term.  Weak
high pressure at the surface and ridging aloft will start to break
down early Wednesday. An elongated trough with energy confined
across the Canadian territories will shift a front toward the area
Thursday, draping it across the region by Friday. This front will
becoming stationary across our region, eventually washing out until
a more potent system and associated front crosses the region late
Monday/early Tuesday.

This pattern will result in a chance of showers/thunderstorms,
especially across north GA Thursday and Friday as the front
approaches and becomes stationary. Where this front resides will be
the focus for convection through at least Saturday night.  A
deepening trough diving into the mid-west will mean an increase in
convective coverage Sunday. Deep southerly flow tapping into the GOM
becomes juxtapose with the better dynamics aloft. The front
associated with this system will not clear the area until after
peaking heating Monday, thus we can expect another active
afternoon/evening. Conditions look to improve Tuesday if the front
is able to be a clean sweep of the region.

Based on the aforementioned conditions expected in the long term,
we are not forecasting any organized large scale event.  However,
given the ingredients with the latter storm system/front, we may
have more organized strong storms during Sunday and Monday
afternoons/evenings.

Temperatures will be slightly above normal Wednesday into Thursday,
but as cloud cover and precipitation chances increase Friday through
Monday, expect temperature to be AOB climo.

26

PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/

LONG TERM /Tuesday Night through Sunday/...
The upper level ridge will flatten Wednesday as a weak trough
approaches from the northwest pushing a weakening surface front
across the forecast area. This boundary will focus convection
through the end of the week across the forecast area. Extended
models diverge by the weekend, as far as the upper trough. The
GFS maintains a more progressive solution, sliding the trough axis
over the forecast area while ECMWF develops a cutoff upper level
low around the Mid MS valley, hanging up the passage of the
frontal boundary, which would lead to continued high rain/storm
chances. Either way good chance pops seem reasonable through the
weekend. Guidance temperatures look to be near normal through the
periods and see no reason to deviate.

Atwell

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through most of this forecast period. Local MVFR or lower
visibilities will develop between 06Z and 14Z, however I do not
anticipate any impacts at the TAF sites at this time. Isolated to
scattered convection is expected, generally between 18Z and and 06Z,
both this afternoon/evening and again tomorrow. Winds will be light
and somewhat variable in direction, generally 6kt or less, but will
favor southwest through northwest.

//ATL Confidence...18Z Update...

Medium on TSRA coverage/likelihood.
High on all other elements

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  92  73  91 /  30  30  20  40
Atlanta         74  92  74  91 /  30  30  20  40
Blairsville     68  87  69  84 /  30  30  20  50
Cartersville    72  92  73  91 /  30  30  20  50
Columbus        75  95  75  93 /  30  40  30  30
Gainesville     73  92  73  91 /  30  30  20  40
Macon           74  93  75  91 /  30  30  30  30
Rome            72  92  73  91 /  30  30  20  50
Peachtree City  73  94  73  91 /  30  30  20  40
Vidalia         74  92  74  93 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....26
AVIATION...20
Hazardous weather outlook, Aug 6, 2:33 PM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
233 PM EDT Mon Aug 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
233 PM EDT Mon Aug 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through this afternoon
and evening. Thunderstorms that do develop could be strong with
gusty winds, dangerous lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms are expected each day, with
increasing chances Thursday through Sunday. Widespread severe
weather is not anticipated, however, some storms could produce
strong winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta or on Twitter by tagging @NWSAtlanta.

In the hours before

Local storm report, Aug 6, 6:09 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT MON AUG 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     4 WNW ALSTON            32.10N  82.54W
08/06/2018                   MONTGOMERY         GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES AT THE INTERSECTION OF FIRE
            TOWER RD AND HWY 221.

&&

EVENT NUMBER FFC1800782

KING
Special weather statement, Aug 6, 6:11 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT MON AUG 6 2018

GAZ103-104-062245-
Sumter GA-Webster GA-
611 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND SOUTHERN
WEBSTER COUNTIES UNTIL 645 PM EDT...

At 611 PM EDT...a strong thunderstorm was over Dumas, or near
Preston...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Preston, Plains, Centerpoint and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8438 3197 8444 3194 8445 3193 8445
      3192 8446 3192 8452 3202 8461 3214 8451
      3213 8447 3206 8430 3191 8438
TIME...MOT...LOC 2211Z 030DEG 10KT 3205 8446

WIND...40MPH
Special weather statement, Aug 6, 6:13 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
613 PM EDT MON AUG 6 2018

GAZ083-062245-
Twiggs GA-
613 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS COUNTY UNTIL 645 PM EDT...

At 613 PM EDT...a strong thunderstorm was over Jeffersonville...
moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jeffersonville, Danville, Marion, District Path, Fitzpatrick, Ripley
and Myricks Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3279 8345 3278 8334 3259 8324 3256 8349
TIME...MOT...LOC 2213Z 009DEG 12KT 3271 8336

WIND...40MPH
Local storm report, Aug 6, 6:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON AUG 06 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 ENE UVALDA            32.05N  82.48W
08/06/2018                   MONTGOMERY         GA   EMERGENCY MNGR

            TREE DOWN ACROSS THE ROAD AT THE INTERSECTION OF GIBBS
            BRIDGE RD AND JONES RD.

&&

EVENT NUMBER FFC1800783

KING
Special weather statement, Aug 6, 6:43 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
643 PM EDT MON AUG 6 2018

GAZ083-095-096-062315-
Houston GA-Bleckley GA-Twiggs GA-
643 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 715 PM EDT...

At 643 PM EDT...a strong thunderstorm was over Tarversville, or 10
miles southwest of Jeffersonville...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Royal, Coley Station, Tarversville, District Path and Bullard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8351 3262 8337 3241 8338 3248 8360
TIME...MOT...LOC 2243Z 016DEG 7KT 3257 8347

WIND...40MPH
Special weather statement, Aug 6, 6:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
650 PM EDT MON AUG 6 2018

GAZ091-103-104-062315-
Sumter GA-Marion GA-Webster GA-
650 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER...
SOUTHWESTERN MARION AND EASTERN WEBSTER COUNTIES UNTIL 715 PM EDT...

At 650 PM EDT...a line of strong thunderstorms extended from near
Seminole to near Preston to near Plains...and moving west at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Preston, Plains, Seminole, Croxton Crossroads, Church Hill, Dumas and
Draneville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3193 8445 3207 8457 3225 8464
      3226 8451 3209 8440 3194 8426 3192 8439
TIME...MOT...LOC 2250Z 114DEG 7KT 3222 8457 3212 8449 3200 8441

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:51 PM EDTSpecial Weather StatementFFCTreutlen24 min
Aug 5, 9:29 PM EDTSpecial Weather StatementFFCTreutlen31 min
Aug 6, 2:45 PM EDTSpecial Weather StatementFFCJefferson30 min
Aug 6, 2:52 PM EDTSevere Thunderstorm WarningFFCJefferson53 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 6, 4:03 PM EDTSpecial Weather StatementFFCTelfair27 min
Aug 6, 4:06 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 6, 4:20 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair25 min
Aug 6, 4:32 PM EDTSpecial Weather StatementFFCMontgomery28 min
Aug 6, 4:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler52 min
Aug 6, 4:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Aug 6, 4:51 PM EDTSpecial Weather StatementFFCPulaski24 min
Aug 6, 5:01 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler29 min
Aug 6, 5:13 PM EDTSpecial Weather StatementFFCDodge32 min
Aug 6, 5:19 PM EDTSpecial Weather StatementFFCWilcox26 min
Aug 6, 5:29 PM EDTSpecial Weather StatementFFCWheeler16 min
Aug 6, 5:34 PM EDTSpecial Weather StatementFFCSumter26 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 6, 5:46 PM EDTSpecial Weather StatementFFCPeach29 min
Aug 6, 6:11 PM EDTSpecial Weather StatementFFCWebster34 min
Aug 6, 6:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:43 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 7:13 PM EDTSpecial Weather StatementFFCMarion, Webster32 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.